MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 12ML SYR LUER-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 12ML SYR LUER-LOCK; SYRINGE, PISTON
Model Number 1181200777T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: an incident happened on the evening of (b)(6) 2023 involving 12-ml syringes that were used by the nurse while drawing blood from a venous sheath on a new admittance in room 2722.The luer lock of two 12-ml syringes broke off during routine handling of the items.The 1st syringe had a blunt needle attached to it.When the nurse unscrewed the needle, the luer lock came with it.The 1st syringe was used to draw blood and had no issues when unscrewed from the port of the venous sheath.The 2nd syringe was used to draw blood from the same port and when unscrewed, the luer lock broke off and remained stuck inside the port.There were no further issues reported related to the use of other 12-ml syringes for the rest of the shift.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.H3: device evaluation comment - the customer stated that the device will not be returned for evaluation because it was discarded.
 
Additional Manufacturer Narrative
The documents from the reported lot was reviewed and there is no historical documentation that indicate any deviations.A photo was provided of the packaging, but the photos do not display the condition reported therefore no root cause could be determined from the photographs.Ten retained samples from the reported lot were visually evaluated.There were no deviations or abnormalities in any of the components and the luer lock tips were not broken on any of the retained samples.The dimensions and taper at luer lock tip of syringes were measured.All measured results complied with the criteria for iso standards.We surmised that the broken syringe luer lock may have been caused from excessive torque force during use.Corrective actions will not be implemented at this time.

Brand Name
MONOJCT 12ML SYR LUER-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16762169
Report Number1282497-2023-10751
Device Sequence Number14218448
Product Code FMF
UDI-Device Identifier10884521179233
UDI-Public10884521179233
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1181200777T
Device Catalogue Number1181200777T
Device Lot Number22F19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown